I'm currently on 200mg zoloft for anxiety. The only real side effect that bothers me is that it felt like I had no motivation for life. I started out on celexa and then went to zoloft and it is much better then when I was on celexa. I've tried weanning myself down to a lower dose of zoloft but it never worked. I'm wondering if I should try paxil or lexapro as my main problem is anxiety not depression? does anyone have any expereinces on switching meds????? Thanks.
200 is the usual max zoloft dose, did you know this
its unusual to be on such a high dose
sometimes these meds help a lot for anxiety, is it helping you?
all your meds are prozac type and not much different, it seems the dose needs to be got right of whichever you take
shouldnt be any severe problems from gradually lowering the dose if doc says OK to
You stated you feel no motivation for life? Depression symptom?
Have you tried Effexor RX? I believe it mostly for depression though. I believe it is a little between a tricyclic and an SSRI. Not only does it work on the serotonin but also the norepinephrine (sp). Helped me with energy.
One last thing. Are you suffering from drowsiness specifically from the drug? I have taken ssri at night before I go to bed instead of in the morning.
And by the way I have requested to switch many times. I like the Effexor but my liver enzymes got out of whack plus I have a heart murmur. Then I switched to lexapro for a very short time. I freaked out when I read in a brochure you shouldn't take anti-inflammatories and lexapro together. Then went to prozac, at 60 mg it started making me edgy. Now I'm starting out on Zoloft, which I was a couple of years ago. So yes I probably drive my doctor nuts with switching-I am very weird about side effects.
With some drugs they have to be tapered down, depending on how long the drug stays in your system.
I haven't ever been on paxil, because I think you can gain weight on that one.
Well in a nut shell I started on 50mg, went to 75, then went to 100 then when I was pregnant I got really edgy, so then I went up to 150, after having my baby three months ago I had to go up to 200mg. When I try and taper down to 150 a day it seems like I can really tell i/e withdrawl symptoms. The doc even let me use xanax a few times with the zoloft for panic and anxiety but it takes about .75 to 1mg xanax for me to calm down if I'm having a panic attack, which they don't happen to offten anymore, only about one or two in the last year, but i also take it when I feel like I'm going out of my mind crazy with worry. The doc said that it would be fine to add as needed, so I called last friday and asked the nurse to ask him, they call me back on tuesday morning the first morning back to work after the holiday, and tell me no, well helloooo! I needed it last friday night when I was freaking out and ended up having to go to the walk in clinic where I got yelled by the doc working there for going there for that reason, but seriously I was sooooo anxiety ridden I had everyone in my family pulling their hair out, the big D word was even mentioned a few times. but I also just started on concerta 18mg which is for ADD three weeks ago. I think the concerta agrivated my PMS/Anxiety. But I did call the doc this morning and ask if I could try paxil, lexapro or remeron instead and the nurse goes' well I thought zoloft was working for you??" yeah that's why I asked the doc about what we were going to do if I had a relapes or something on the max does of zoloft! duh! hello brain...I read somewhere that the SSRI's increase your serotonin, and then dopamine and norepenephrine decrease, which is interesting considereing that I had earlier read that concerta increases your dopamine and norepenephrine, so I'm like if I go off all these drugs will I be okay since they are counteracting eatch other? not to mention the fortune I spend on acid reflux meds! it will be interesting to see what my doctor says tomorrow morning when the nurse calls me back and lets me know if there is something elese they would like me to try besides zoloft. I got brave and went and bought some SAM-e tonight, and everything I've read on the internet about this supliment is very positive. It says that it can boost the SSRI for people that the SSRI's aren't strong enough for? I was thinking of taking the SAM-E to conteract the withdrawl effects of the zoloft, I don't necessarily think I need to be on such a high does, but the withdrawl symptoms kick my butt! dizzyness and little zaps, which docs still don't understand however these message boards are full of people who experience them durring withdraw. Sorry for the book! I'm just tired of the side effects of SSRI's but I'm not really depressed without them I'm more of a huge WITCH without them. It's soooo hereditary! I just don't know what to do, I wish I could just be healed!